# SDR AALA20100630TUL09

- Difficulty date: June 30, 2010
- Submitted: December 9, 2010
- Operation: Air carrier
- Aircraft: N442AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49468
- Aircraft time: 66,592 hours, 35,133 cycles
- Engine: Pwa JT8D217
- Engine time: 4,822 hours, 2,605 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Faulty
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

BHM - CREW HEARD LOUD BANG FOLLOWED BY LEFT ENGINE SHUTTING ITSELF DOWN INFLIGHT.  EMERGENCY DECLARED FLIGHT RETURNED BHM LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  LEFT ENGINE WAS REPLACED AT BHM ON 07/02/2010.  SYSTEM GROUND CHECK NORMAL OPERATION.
